MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE

RESPIRONICS, INC. BIPAP A40; VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Model Number 1109596
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Codes Unspecified Respiratory Problem (4464); Nodule (4551)
Date of Event 01/01/2012
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information from the patient alleging they cannot sleep as the bipap a40, flow gen, international device is alarming.The patient stated that they had two (2) lumps taken out on their left lung as their lung collapsed.A philips clinical expert assessed this as a serious injury and there was no indication that the device caused or contributed to the serious injury.The clinical expert stated the allegation of the patient stating the removal of two lumps on the left lung and lung collapsed are assessed as not related to the device in this case.Based on information available at this time, the device did not cause or contribute to a serious injury or death.The mentioned harm unable to sleep due to device alarming is assessed as a non-serious injury.Listed as the reason for using the device is sleep apnea.Philips is currently investigating this complaint; however, the device examination has not begun because the device has not yet been returned to the manufacturer for investigation.As part of the complaint handling process, the manufacturer will attempt to retrieve the device for investigation.The manufacturer's investigation is ongoing.If any additional information is received, a follow-up report will be filed.

Brand Name
BIPAP A40
Common Device Name
VENTILATOR, CONTINUOUS, MINIMAL VENTILATORY SUPPORT, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key24643078
Report Number2518422-2026-009793
Device Sequence Number9786174
Product Code MNT
UDI-Device Identifier00606959042742
UDI-Public(01)00606959042742
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1109596
Device Catalogue Number1109596
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexUnknown